Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 2:45 AM CDT for Marion County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 2:45 AM CDT (07:45 UTC)
- Expired
- Mar 15, 2025, 3:17 AM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:34 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WFUS54 KBMX 150745
TORBMX
ALC093-150845-
/O.NEW.KBMX.TO.W.0010.250315T0745Z-250315T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
245 AM CDT Sat Mar 15 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northwestern Marion County in northwestern Alabama...
* Until 345 AM CDT.
* At 245 AM CDT, a severe thunderstorm capable of producing a tornado
was located over New Salem, or 7 miles south of Fulton, moving
northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pigeye, Shottsville, Hackleburg, and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8773 3429 8773 3413 8820 3432 8817
TIME...MOT...LOC 0745Z 244DEG 34KT 3416 8840
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
32/JDavis3 follow-up statements
833
WWUS54 KBMX 150757
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
257 AM CDT Sat Mar 15 2025
ALC093-150845-
/O.CON.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/
Marion AL-
257 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHWESTERN MARION COUNTY...
At 257 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Tremont, or 8 miles southeast of Fulton, moving
northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pigeye, Shottsville, Hackleburg, and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8773 3429 8773 3414 8820 3432 8817
TIME...MOT...LOC 0757Z 244DEG 34KT 3421 8828
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
32/JDavis959
WWUS54 KBMX 150808
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
308 AM CDT Sat Mar 15 2025
ALC093-150845-
/O.CON.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/
Marion AL-
308 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHWESTERN MARION COUNTY...
At 308 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 12 miles northwest of Hamilton, moving
northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pigeye, Shottsville, and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8773 3416 8819 3432 8817
TIME...MOT...LOC 0808Z 244DEG 34KT 3426 8816
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
32/JDavis759 WWUS54 KBMX 150817 SVSBMX Severe Weather Statement National Weather Service Birmingham AL 317 AM CDT Sat Mar 15 2025 ALC093-150827- /O.CAN.KBMX.TO.W.0010.000000T0000Z-250315T0845Z/ Marion AL- 317 AM CDT Sat Mar 15 2025 ...THE TORNADO WARNING FOR NORTHWESTERN MARION COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, small hail and gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 1000 AM CDT for northwestern Alabama. && LAT...LON 3431 8773 3416 8819 3432 8817 TIME...MOT...LOC 0815Z 244DEG 34KT 3430 8806 $$ 32/JDavis
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:38 AM CDT, 7 minutes earlier. Its key messages:
- Issued at 700 PM CDT FRI MAR 14 2025
- A severe weather outbreak now appears likely over the Deep South and across Central Alabama during the afternoon and evening Saturday, lasting through early Sunday morning. A High Risk (Level 5/5) is now in place for much of Central Alabama. A Moderate Risk (Level 4/5) exists for the remainder of Central Alabama.
- There is a Slight to Moderate Risk of Excessive Rainfall (Levels 1 & 2/4) Saturday through Sunday morning across much of Central Alabama. Generally 2-4" is forecast through the weekend. A Flood Watch is now in effect for northwestern portions of Central Alabama.
Area forecast discussion, Mar 15, 2:38 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 238 AM CDT Sat Mar 15 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM... .KEY MESSAGES... Issued at 700 PM CDT FRI MAR 14 2025 - A severe weather outbreak now appears likely over the Deep South and across Central Alabama during the afternoon and evening Saturday, lasting through early Sunday morning. A High Risk (Level 5/5) is now in place for much of Central Alabama. A Moderate Risk (Level 4/5) exists for the remainder of Central Alabama. - There is a Slight to Moderate Risk of Excessive Rainfall (Levels 1 & 2/4) Saturday through Sunday morning across much of Central Alabama. Generally 2-4" is forecast through the weekend. A Flood Watch is now in effect for northwestern portions of Central Alabama. && .SHORT TERM... (Today through Sunday) Issued at 236 AM CDT SAT MAR 15 2025 BLUF: A prolific severe weather event is expected today, with multiple rounds of supercells likely through the afternoon hours. Given the parameter space, tornadoes associated with these supercells will have the capacity to be violent and long-lived. Tornado watches and warnings are ongoing to our west, with new convection already building in WFO Jackson's southern tier of counties. These storm will continue to build north, eventually translating into our first round of severe weather for the day. However, some of these early storms may end up being suppressed, as a special 05z balloon from BMX shows a rather stout warm nose between 850 and 700mb. Even with the suppression, the early convection will still be capable of producing all modes of severe weather. The significant tornado threat will really begin to ramp up around noon, when the second surface low begins to develop near the ArkLaTex region, ejecting into the lower Midwest. High-res guidance continues to indicate rapid destabilization across the warm sector, with a large portion of our region remaining relatively unphased by the early convection. In fact, this morning convection could even aid these afternoon supercells by planting residual boundaries for them to latch onto. Once the warm nose overhead erodes, and storms are able to tap into the full environment overhead, any storm that starts to spin will be capable of producing a tornado. Any one of these tornadoes will also have the capacity of become strong, violent, and long-lived. These supercells will continue to trek east into the evening hours, remaining somewhat isolated from each other for the majority of the event. However, things will begin to become more congested as these storm push past I-65, eventually becoming more linear in shape. Even with that scenario, storms along the line could retain their supercell characteristics, keeping the strong tornado threat lingering through the entirety of our CWA. Even with storms expected to be ongoing as the sun comes up, there is still time to prepare for what appears to be a prolific tornado event across the region. Gather important documents, charge your devices, and do not hesitate to act when prompted. These storms could be moving 50+ MPH when a warning is issued, and time will be of the essence. On a high-end day like today, take every precaution necessary to protect yourself, and your loved ones. /44/ && .LONG TERM... (Sunday night through next Friday) Issued at 236 AM CDT SAT MAR 15 2025 Drier weather is anticipated to start the week. Ridging will build in by Monday, with surface high pressure dominating the South. Highs on Tuesday and Wednesday should rebound into the upper 70s to near 80 ahead of the next upper trough approaching the area by Wednesday night. A surface low crossing the Plains into the Great Lakes region will drag a cold front through the area Thursday, with rain chances returning. Thunder is a possibility but isn't explicitly forecast at this time. Late week looks cooler behind the front. 12 && .AVIATION... (06Z TAFS) Issued at 1237 AM CDT SAT MAR 15 2025 Gusty winds will remain over this TAF cycle with south- southeasterly winds gusting to around 30 knots Saturday morning and even stronger Saturday afternoon. MVFR ceilings spread back across Central Alabama late tonight into tomorrow morning. Have included a prob30 now for the lingering convection from the first wave of storms. Models are really jumping on the convection remaining north and west of BHM, so only have TCL in the first wave. Went with the showers and storms for all sites in the afternoon after 18z, except for MGM where the start will be around 21z. Continued with showers and storms through 6z at most locations. TCL may see the rain ending by 3 to 4z. 16 && .FIRE WEATHER... Min RH values should remain above 50 percent west of I-65, while some eastern areas may dip to 40 percent. Southerly flow will continue today, with winds sustained greater than 15 mph and gusts up to 35-40 mph. This will continue heightened fire weather concerns ahead of an expected severe weather outbreak this afternoon and into the overnight. RH values Sunday are likely to fall to around 35 percent, and fall even lower to around 25 percent on Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 53 70 35 / 80 90 30 10 Anniston 80 56 70 38 / 60 100 20 10 Birmingham 79 56 67 39 / 80 90 20 0 Tuscaloosa 77 53 68 38 / 90 90 10 0 Calera 78 56 70 39 / 80 90 10 0 Auburn 80 61 74 42 / 40 100 10 0 Montgomery 84 58 74 41 / 60 90 10 0 Troy 83 58 76 42 / 50 90 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Sunday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Flood Watch from 7 AM CDT this morning through late tonight for the following counties: Blount-Fayette-Lamar-Marion-Walker- Winston. && SHORT TERM.../44/ LONG TERM....12 AVIATION...16
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 233 AM CDT Sat Mar 15 2025 ALZ011>015-017>050-161045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 233 AM CDT Sat Mar 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Some severe storms are possible across the western half of Central Alabama through 8 am this morning. Damaging winds up to 60 mph, large hail up to quarter size, and a few tornadoes will be possible. An outbreak of severe weather is forecast this afternoon and evening through early Sunday morning. Damaging winds up to 70 mph, large hail up to golf ball size, and tornadoes, some of whichmay be strong and long-tracked, are likely during this time frame. There is a Slight Risk of Excessive Rainfall Saturday through Sunday morning. Generally 2-4 inches of rainfall is expected. A Flood Watch is now in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday and Saturday night.
In the hours before
Special weather statement, Mar 15, 2:15 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
215 AM CDT Sat Mar 15 2025
ALZ022-150745-
Pickens AL-
215 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PICKENS COUNTY THROUGH
245 AM CDT...
At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brooksville to Paulette. Movement was
northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gainesville Lake Campground, Aliceville, Garden, Ethelsville,
Carrollton, Dillburg, McShan, Pickensville, McMullen, George Downer
Airport, Owens, Cochrane, Forest, Memphis, Macedonia, and Bevill Lock
And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3350 8828 3326 8797 3299 8826 3299 8834
TIME...MOT...LOC 0715Z 219DEG 54KT 3318 8864 3298 8840
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
32/JDavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:15 AM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| Mar 15, 2:47 AM CDT | Special Weather Statement | BMX | Lamar | 43 min |
| Mar 15, 3:03 AM CDT | Special Weather Statement | BMX | Fayette | 42 min |
| Mar 15, 3:17 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 43 min |
| Mar 15, 3:25 AM CDT | Special Weather Statement | BMX | Winston | 35 min |
| Mar 15, 3:32 AM CDT | Special Weather Statement | BMX | Pickens | 28 min |
| Mar 15, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Mar 15, 3:45 AM CDT | Special Weather Statement | BMX | Winston | 30 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 29 min |
| Mar 15, 4:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Mar 15, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Mar 15, 4:25 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Mar 15, 4:42 AM CDT | Special Weather Statement | BMX | Walker | 33 min |
| Mar 15, 5:08 AM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 34 min |
| Mar 15, 5:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Mar 15, 5:41 AM CDT | Special Weather Statement | BMX | Blount | 34 min |
| Mar 15, 6:50 AM CDT | Special Weather Statement | BMX | Blount | 10 min |
| Mar 15, 7:07 AM CDT | Areal Flood Advisory | BMX | Blount | 113 min |
| Mar 15, 8:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 25 hr |
| Mar 15, 8:08 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 25 hr |
| Mar 15, 1:32 PM CDT | Tornado Warning | BMX | Marion | 28 min |
| Mar 15, 2:31 PM CDT | Tornado Warning | BMX | Sumter | 44 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | BMX | Greene, Pickens | 54 min |
| Mar 15, 3:24 PM CDT | Tornado Warning | BMX | Tuscaloosa | 66 min |
| Mar 15, 4:20 PM CDT | Tornado Warning | BMX | Walker | 39 min |
| Mar 15, 4:35 PM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Mar 15, 4:45 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 31 min |
| Mar 15, 5:16 PM CDT | Tornado Warning | BMX | Sumter | 16 min |
| Mar 15, 5:37 PM CDT | Tornado Warning | BMX | Winston | 23 min |
| Mar 15, 6:32 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 58 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.